Nebraska, 2011

Flash Flood and Hail in Nebraska, July 8 to 9, 2011

July 8 to 9, 2011 · NWS LBF · 4 events in 1 county or zone

Scattered thunderstorms brought large hail and damaging wind gusts across southwestern Nebraska during the early evening hours on July 8th. By late evening, heavy rain fell across portions of Perkins county resulting in Flash Flooding in Venango.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Scattered thunderstorms brought large hail and damaging wind gusts across southwestern Nebraska during the early evening hours on July 8th. By late evening, heavy rain fell across portions of Perkins county resulting in Flash Flooding in Venango.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 8, 1:45 PM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Jul 8, 1:45 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT FRI JUL 8 2011

.SYNOPSIS...
A SURFACE HIGH OVER IOWA THIS MORNING MOVED EAST TODAY AND ALLOWED A
SURFACE TROUGH TO ENTER WESTERN PORTION OF THE STATE. ABUNDANT
MOISTURE AND WEAK INSTABILITY LAY OVER MUCH OF THE REGION THIS
MORNING. WEAK CONVECTION MOVED ACROSS KANSAS AND SOUTHERN NEBRASKA
BUT RESULTED ONLY IN CLOUD COVER AND A FEW SHOWERS. A SLIGHTLY
STRONGER SHORT WAVE NOW OVER COLORADO WILL MOVE INTO WESTERN
NEBRASKA LATER TONIGHT AND BRING. THUNDERSTORMS...SOME SEVERE...ARE
OCCURRING NOW ACROSS THE FRONT RANGE AND THAT CONVECTION WILL
SPREADS INTO NEBRASKA THIS AFTERNOON WELL AHEAD OF THE SHORT WAVE.

THE OVERALL WEATHER PATTERN INTO NEXT WEEK CENTERS ON A THERMAL
RIDGE ACROSS THE CENTRAL PLAINS.  THIS AXIS THEN SHIFTS EAST AND
ALLOWS A SLIGHT SOUTHWEST FLOW OVERHEAD.  SOUTHWEST FLOW WILL THEN
BRING IN HIGH IN PRECIPITABLE WATER AIR OVER THE STATE. ALL MODELS
AGREE WITH THIS PATTERN.  AS A PERCENTAGE OF NORMAL THE AIR MASS
COMING OUT OF THE SOUTHWEST WILL AVERAGE 125% OF NORMAL AND MORE AND
THIS WILL CREATE POTENTIAL FLOODING CONCERNS OVER THE NEXT WEEK FROM
ANY THUNDERSTORMS WHICH DO DEVELOP.  THE WEATHER FORECAST CALLS FOR
AN ACTIVE PATTERN WITH THE CHANCE OF THUNDERSTORMS NEARLY EACH DAY
AND NIGHT THOUGH IT WILL BE IMPOSSIBLE TO PINPOINT WHICH SPECIFIC
AREA IS MOST LIKELY TO RECEIVE THE RAINFALL OUTSIDE OF 12-24
HOURS.

&&

.SHORT TERM...TONIGHT THROUGH 00Z SATURDAY

ONGOING CONVECTION OVER THE WESTERN PANHANDLE INTO CENTRAL COLORADO
WILL MOVE EAST THIS EVENING. INSTABILITY ACROSS THE AREA WILL BE
HIGHEST THE PANHANDLE AND INTO WESTERN NEBRASKA BUT WILL WANE GOING
EAST. MAIN FORCING WITH UPPER LEVEL SHORTWAVE TROUGH WAS AND WILL BE
FOCUSED OVER NORTH DAKOTA AS IS THE MOISTURE TRANSPORT SO BELIEVE
AS DAYTIME HEATING DIMINISHES AND STORMS MOVE INTO MORE STABLE
AIR AND WILL DIMINISH. MAY GET A FEW STORMS IN THE FORECAST AREA...
BUT NOT EXPECTING WIDESPREAD ACTIVITY THIS EVENING. AS FOR SEVERE
CHANCES...DEEP LAYER SHEAR IN THE FORECAST AREA IS MARGINAL RIGHT
AWAY BUT DOES INCREASE TO AROUND 40 TO 45KTS BY 06Z. WILL KEEP AN
EYE ON THINGS FOR STRONG STORMS IN THE WESTERN PARTS OF THE FORECAST
AREA TONIGHT.

A SURFACE BOUNDARY WITH DRIER AIR AND WESTERLY WINDS ON THE BACKSIDE
WILL BE LOCATED ROUGHLY FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA
ON SATURDAY MORNING AND WILL STAY IN THE GENERAL VICINITY THROUGH
THE DAY. THIS BOUNDARY WILL SERVE AS FOCUS FOR THE DEVELOPMENT OF
SOME SCATTERED THUNDERSTORMS IN THE AFTERNOON. LIFTED INDEX VALUES
OF MINUS 8 ARE FORECAST AND NAM INDICATING AMOUNTS OF AROUND 2500
J/KG ML CAPE EAST OF THE BOUNDARY BUT NOT A GOOD FORCING SIGNAL WITH
ONLY VERY WEAK WAVES OF ENERGY MOVING THROUGH THE UPPER LEVEL FLOW.
CONVECTION WILL FIRE WITH HELP OF DAYTIME HEATING ALONG THE
BOUNDARY IN THE AFTERNOON...AND WITH THE LITTLE FORCING SHOULD BE
MORE SCATTERED THAN WIDESPREAD COVERAGE AND HAVE GRIDS INDICATING
THAT. WHERE THERE ARE STORMS COULD GET SOME STRONGER TO POSSIBLY
SEVERE STORMS AS DEEP LAYER SHEAR WOULD BE STRONG ENOUGH FOR
ORGANIZED CONVECTION. TEMPERATURES ARE ALSO SOMETHING TO LOOK AT.
SOME GUIDANCE SHOWS MID 90S ACROSS THE AREA AND DO THINK IT WILL BE
A WARM DAY BUT THAT MAY BE PUSHING IT A BIT. TO CONTEND WITH MAY BE
SOME CLOUD COVER WITH BOUNDARY IN THE VICINITY. TO THE WEST OF THE
BOUNDARY THE AIR WILL BE DRIER SO EXPECTING HIGHER MIXING AND WITH
850MB TEMPERATURES WARMING TO 28-29C BY 00Z SUNDAY SHOULD BE ABLE TO
REACH LOW 90S IN THOSE LOCATIONS.

SUNDAY...THE FRONT LAY JUST SOUTH AND EAST OF THE AREA BUT MIX BACK
ACROSS THE CWA DURING THE DAY. SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE ON SUNDAY BY 0Z. CAPES AGAIN REACH AROUND 2500 J/KG BUT WE
ARE ALSO TROUBLED BY HIGH FREEZING LEVELS/WET BULB ZEROS 16184 FEET
/ 14457 FEET.  STORM MOTION WILL BE EAST AT 16 KNOTS BUT WITH K
INDEX VALUES OVER 40 AND PRECIPITABLE WATER VALUES AGAIN OVER 1.50
INCHES AND PERCENT NORMALS GREATER THAN 130.

&&

.AVIATION

MAIN AVIATION CONCERNS THROUGH 18Z SATURDAY DEAL WITH WINDS ALONG
WITH CHANCES FOR CONVECTION THIS EVENING AND OVERNIGHT. BREEZY
SOUTHERLY WINDS WILL SUBSIDE THIS EVENING AS MIXING DECREASES AND A
GRADUAL SHIFT TO THE SOUTHWEST THEN TO THE WEST BY THE END OF THE
PERIOD AS A FRONT OFF TO THE WEST SLOWLY MOVES INTO THE AREA.

THUNDERSTORMS ARE POSSIBLE...THOUGH NOT PROBABLE AT BOTH KVTN AND
KLBF TONIGHT. CONVECTION IS ONGOING TO THE WEST ACROSS THE WESTERN
NEBRASKA PANHANDLE THIS AFTERNOON...BUT THE ENVIRONMENT BECOMES MORE
UNFAVORABLE FOR THUNDERSTORMS GOING TO THE EAST INTO CENTRAL
NEBRASKA. ALSO...THE BULK OF THE FORCING SIGNALS STAY TO THE NORTH
OF THE FORECAST AREA SO AS DAYTIME HEATING GOES AWAY...THERE
SHOULDN/T BE MUCH TO FUEL THE ONGOING STORMS AND DON/T EXPECT THE
ACTIVITY TO MAKE IT TOO FAR EAST. SO ALTHOUGH MAY GET SOME STORMS IN
THE REGION...NOT EXPECTING WIDESPREAD THUNDERSTORM ACTIVITY AND
DIDN/T HAVE THE CONFIDENCE TO ADD BEYONE CB INTO THE FORECAST. INTO
THE DAY ON SATURDAY...THE FRONT WILL BE IN THE VICINITY OF THE LOCAL
AREA. THERE WILL AGAIN BE CHANCES FOR CONVECTION...BUT BELIEVE
THINGS WILL HOLD OFF UNTIL AFTERNOON TO DEVELOP ALONG THE FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPSIS/EXTENDED...HIRSCH
SHORT TERM/AVIATION...BROOKS
Hazardous weather outlook, Jul 8, 2:23 PM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT FRI JUL 8 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-092130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1240 AM CDT SAT JUL 9 2011 /1140 PM MDT FRI JUL 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL LINGER IN SOUTHWEST NEBRASKA
WITH A SLIGHT CHANCE ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL KEEP CHANCES FOR THUNDERSTORMS IN
THE FORECAST OVER WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE
MIDDLE OF NEXT WEEK. THE ATMOSPHERE WILL REMAIN MOIST AND
UNSTABLE...WITH LOCALLY HEAVY RAINFALL POSSIBLE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY ACROSS
MUCH OF NEBRASKA WITH STORM DEVELOPMENT FOCUSED ALONG A WEAK
FRONTAL BOUNDARY. LOOKING AT SUNDAY...THUNDERSTORMS ARE AGAIN
POSSIBLE WITH CHANCES FOR STRONG TO SEVERE STORMS ACROSS THE
SOUTHEAST HALF OF THE FORECAST AREA AS A FRONTAL BOUNDARY RESIDES
FROM NORTHWEST KANSAS INTO SOUTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER ANY
REPORTS OF STRONG WINDS...HAIL...OR HEAVY RAIN WOULD BE
APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

ROBERG

In the hours before

Special weather statement, Jul 8, 4:17 PM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT FRI JUL 8 2011

NEZ022-023-035-056-057-090030-
ARTHUR NE-DEUEL NE-GARDEN NE-GRANT NE-KEITH NE-
517 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...KEITH...GRANT...GARDEN
AND DEUEL COUNTIES UNTIL 630 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
QUICKLY DEVELOPING THUNDERSTORMS OVER EASTERN GARDEN...WESTERN
ARTHUR AND EASTERN DEUEL COUNTIES WHICH WERE MOVING TO THE EAST AT
20 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
PENNIES AND WIND GUSTS UP TO 50 MPH. ALSO TORRENTIAL RAINS UP TO AN
INCH PER HOUR AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED.

IN ADDITION...STORMS WERE ALSO OCCURRING IN CHEYENNE COUNTY AND
WILL BE MOVING EAST INTO THE WESTERN PARTS OF GARDEN AND DEUEL
COUNTIES IN THE NEXT HOUR.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS
Local storm report, Jul 8, 5:22 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     SW OSHKOSH              41.41N 102.34W
07/08/2011  E40 MPH          GARDEN             NE   PUBLIC

&&

BTAYLOR
Special weather statement, Jul 8, 5:23 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT FRI JUL 8 2011

NEZ022-035-036-056>059-069-090130-
ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-LINCOLN NE-MCPHERSON
NE-PERKINS NE-
623 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...PERKINS...MCPHERSON...
WESTERN LINCOLN...KEITH...SOUTHEASTERN GARDEN...EASTERN DEUEL AND
NORTHERN CHASE COUNTIES UNTIL 730 PM MDT/830 PM CDT/...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARTHUR TO BRULE TO 7
MILES SOUTHEAST OF FAIRFIELD...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OGALLALA...
  GRANT...
  IMPERIAL...
  TRYON...
  KEYSTONE...
  VENANGO...
  LAMAR...
  ROSCOE...
  BRANDON...
  PAXTON...
  SARBEN...
  MADRID...
  SUTHERLAND...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS
Local storm report, Jul 8, 5:32 PM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     8 SW OSHKOSH            41.33N 102.45W
07/08/2011  E40.00 MPH       GARDEN             NE   PUBLIC

&&

BTAYLOR
Special weather statement, Jul 8, 6:02 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT FRI JUL 8 2011

NEZ035-036-057>059-069-090215-
ARTHUR NE-CHASE NE-KEITH NE-LINCOLN NE-MCPHERSON NE-PERKINS NE-
702 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...PERKINS...MCPHERSON...
WESTERN LINCOLN...KEITH AND CHASE COUNTIES UNTIL 815 PM MDT/915 PM
CDT/...

AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
ARTHUR TO 6 MILES SOUTH OF OGALLALA TO WAGES...AND MOVING EAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LAW ENFORCEMENT REPORTED RAIN FALLING AT A RATE OF ONE INCH PER HOUR
AT BRULE AS THESE STORMS PASSED.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANT...
  IMPERIAL...
  TRYON...
  KEYSTONE...
  ROSCOE...
  VENANGO...
  BRANDON...
  PAXTON...
  LAMAR...
  SARBEN...
  CHAMPION...
  SUTHERLAND...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS
Special weather statement, Jul 8, 6:52 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT FRI JUL 8 2011

NEZ035>037-057>059-069-070-090300-
ARTHUR NE-CHASE NE-HAYES NE-KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON
NE-PERKINS NE-
852 PM CDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...PERKINS...
MCPHERSON...WESTERN LOGAN...LINCOLN...KEITH...HAYES AND CHASE
COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...

AT 847 PM CDT/747 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF TRYON TO SUTHERLAND TO CHAMPION...AND MOVING EAST
AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN FALLING AT RATES
OF AN INCH PER HOUR AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TRYON...
  NORTH PLATTE...
  HAYES CENTER...
  STAPLETON...
  GRAINTON...
  HERSHEY...
  ENDERS...
  WALLACE...
  WAUNETA...
  RINGGOLD...
  DICKENS...
  HAMLET...
  MAXWELL...
  GANDY...
  WELLFLEET...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS

The radar

The Goodland radar (KGLD), 162 km away, was scanning. The volume nearest the first event began at 02:31 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Perkins

When
July 8, 7:33 PM MST
Where
Perkins County, 2 mi N of Venango
Measured
1.75 in hail
Reported by
Public
Coordinates
40.799, -102.030

Hail covered the ground with the largest stones the size of golf balls.

Thunderstorm Wind, Perkins

When
July 8, 7:33 PM MST
Where
Perkins County, 0.52 mi E of Venango
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.770, -102.020

Law enforcement reports numerous power lines down just north of Venango. A quonset was also damaged just north of Venango.

Hail, Perkins

When
July 8, 7:37 PM MST
Where
Perkins County, 0.87 mi SW of Venango
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.760, -102.040

Flash Flood, Perkins

When
July 8, 9:40 PM MST to July 9, 2:00 AM MST
Where
Perkins County, 0.84 mi SW of Venango to 0.76 mi SW of Venango
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.762, -102.042

Heavy rain resulted in three feet of water covering some streets in Venango. Law enforcement reports damage to some residences.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311607, 311610, 311609, 311612.